Thunderstorm Wind, El Paso
- When
- August 31, 4:10 PM MST
- Where
- El Paso County, El Paso
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 31.780, -106.430
A gust of 61 mph was measured at a media mesonet.
Thunderstorms formed within a moist, unstable air mass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
Thunderstorms formed within a moist, unstable air mass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 31, 2:25 PM MST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 325 PM MDT FRI AUG 31 2007 .SYNOPSIS... WE WILL BEGIN TO DRY OUT ON SATURDAY AS DRIER AIR MOVES IN FROM THE EAST. SUNDAY AND LABOR DAY LOOK BEAUTIFUL WITH PLENTY OF SUN AND NEAR NORMAL TEMPERATURES. BY THE MIDDLE PART OF NEXT WEEK THE CLOUDS AND RAIN CHANCES RETURN TO THE AREA. && .DISCUSSION... THE FORECAST PHILOSOPHY STAYS THE SAME WITH THE SHORT TERM MODELS BEING IN BASIC AGREEMENT AND THE LONG TERM MODELS BEING ALL OVER THE PLACE. TODAYS CONVECTION HAS SOME PLUSES AND MINUSES TO IT. FIRST WE HAVE HAD SOME EXTRA MOISTURE WORKING INTO THE AREA...BUT WE HAVE A PRETTY GOOD CAP IN PLACE PER OUR 12Z SOUNDING. IM LEANING TOWARD THE MOISTURE WINNING OUT TODAY...BUT WITH THE CAP WE MAY SEE AN EARLY END TO CONVECTION. STARTING SATURDAY WE WILL SEE A DISTINCT DRYING TREND AS DRY CONTINENTAL AIR WORKS IN FROM THE EAST. ALL THE MODELS INDICATE THAT PWS LATE SATURDAY WILL BE WELL BELOW NORMAL. I DIDNT PULL THE POPS COMPLETELY FROM SATURDAY...BUT I DID PULL THEM FOR SUNDAY AND MONDAY AS MOISTURE WILL BE LIMITED. NOW WE GET INTO THE EXTENDED FORECAST. AS IVE SAID FOR THE LAST SEVERAL DAYS THE EXTENDED MODELS HAVE BEEN HAVING A HARD TIME HANDLING THE EXTENDED FORECAST...AND TODAY IS NO DIFFERENT. THE GFS HAS BEEN ADVERTISING A PACIFIC TROPICAL SYSTEM FOR THE LAST COUPLE OF DAYS...AND ONE HAS DEVELOPED AS THE MODEL SET IT WOULD. UNFORTUNATELY NOW THE GFS IS SAYING THAT THE TROPICAL SYSTEM WONT BE A PLAYER IN OUR WEATHER...BUT INSTEAD THE MOISTURE WILL BE PULLED TO OUR EAST. ALSO YESTERDAYS MODELS HAD BEEN INDICATING A COLD FRONT FOR THE MIDDLE TO END PART OF NEXT WEEK...BUT NOW THEY HAVE WEAKENED THE FRONT. I HATE TO BEAT A BEATEN DRUM BUT HERE GOES...MY CONFIDENCE IN THE EXTENDED MODELS CONTINUES TO BE WEAK...SO IM FALLING MORE BACK ON CLIMATOLOGY AND PUTTING IN THE SLIGHT CHANCE POPS AND WAITING FOR THE NEXT SET OF MODEL RUNS...NUF SAID ABOUT THAT. TEMPERATURES WILL CONTINUE TO RUN NEAR SEASONAL NORMALS THROUGH THE WEEKEND INTO THE FIRST PART OF NEXT WEEK. && .AVIATION...VALID 01/00Z-02/00Z HIGH PRESSURE CONTINUES TO LIMIT THUNDERSTORM ACTIVITY ACROSS THE SOUTHWEST. HOWEVER NORTHERLY FLOW AROUND EAST SIDE OF THIS HIGH WILL SEND SHORTWAVES SOUTHWARD ACROSS THE FLYING AREA. ONE IS CURRENTLY MOVING SOUTH ACROSS FAR WESTERN NM...AND FIRING ISOLD TO SCT TSTMS OVR NRN GILA RANGE. IFR VSBYS WITH SOME STORMS THIS AFTN THROUGH 05Z..ESP ACRS LOWLANDS WITH OUTFLOWS POSSIBLY FIRING MORE ERLY EVNG STORMS ACROSS THESE AREAS. SCT-BKN MID DECKS SHOULD REMAIN THRU REMAINDER OF THIS EVENING. ISOLD MAINLY MTN STORMS SAT...AS MORE STABLE AIR HEADS OVER OUR AREA. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 69 89 68 90 67 / 20 10 10 10 10 SIERRA BLANCA TX 64 86 63 86 62 / 20 10 10 10 10 LAS CRUCES 66 89 65 90 64 / 20 10 10 10 10 ALAMOGORDO 64 87 63 88 62 / 20 10 10 10 10 CLOUDCROFT 47 66 46 68 45 / 30 20 20 10 10 TRUTH OR CONSEQUENCES 64 87 63 88 62 / 20 10 10 10 10 SILVER CITY 59 80 58 83 57 / 20 10 10 10 10 DEMING 64 90 63 91 62 / 20 10 10 10 10 LORDSBURG 64 88 63 90 62 / 20 10 10 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 15/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1134 AM MDT FRI AUG 31 2007 NMZ022>025-030>032-TXZ055-056-011745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1134 AM MDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS TODAY. NOT EXPECTING TO MUCH OF NOTE...ISOLATED HEAVY RAIN AND STRONG WINDS WILL BE POSSIBLE WITH THESE STORMS .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WILL BE DRY THROUGH THE WEEKEND AND FIRST PART OF NEXT WEEK. WE WILL SEE A RETURN OF MOISTURE AND THUNDERSTORMS BY THE MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ALL SEVERE WEATHER VIA OUR 800 NUMBER OR THROUGH LOCAL LAW ENFORCEMENT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 118 PM MDT FRI AUG 31 2007 NMZ024-025-312330- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON 118 PM MDT FRI AUG 31 2007 ...THUNDERSTORMS WITH POSSIBLE HEAVY RAIN THIS AFTERNOON... THUNDERSTORMS DEVELOPING OVER CENTRAL OTERO COUNTY AND THE SACRAMENTO MOUNTAINS THIS AFTERNOON WILL BRING AREAS OF HEAVY RAIN WITH GUSTY WINDS AND SMALL HAIL. THESE STORMS ARE MOVING SLOWLY SOUTH. SOME LOCATIONS COULD QUICKLY RECEIVE AN INCH OR MORE OF RAIN...ESPECIALLY OVER THE SOUTHERN END OF THE SACRAMENTO MOUNTAINS AND IN THE TIMBERON AREA WHERE RUNOFF FROM THESE STORMS COULD CAUSE FLOODING ALONG THE SACRAMENTO RIVER ROAD AND OTHER LOCAL DRAINAGES AND LOW WATER CROSSINGS. NEVER DRIVE ACROSS A FLOODED ROADWAY...TURN AROUND DONT DROWN. PARK
The El Paso radar (KEPZ), 27 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
A gust of 61 mph was measured at a media mesonet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58391.